# SDR WVBA2002016

- Difficulty date: July 25, 2002
- Submitted: July 29, 2002
- Operation: Air carrier
- Aircraft: N4082T
- Make and model: Piper PA-31-350
- Aircraft serial: 318152089
- Engine: Lyc TIO540J2BD
- System (JASC): 8550 · Reciprocating Engine Oil System
- Part: Gasket
- Part number: LW13388
- Condition: Misinstalled
- Location: Lt Engine
- Part time: 226 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: F, J
- Precautionary procedure: A

## Discrepancy

FLIGHT DEPARTED, PILOT NOTICED FLAMES FLICKERING THROUGH THE INSPECTION DOOR ON THE LEFT ENGINE AFTER REDUCING POWER, HE NOTED NO OIL PRESSURE AND SECURED THE ENGINE.  THE AIRCRAFT RETURNED TO AIRPORT WITHOUT FURTHER INCIDENT.  IT WAS DISCOVERED THAT CONVERTER KIT LW-13904D HAD BEEN INSTALLED SEVERAL HUNDRED HOURS PRIOR WITHOUT THE TECHNICIANS KNOWLEDGE OF THE REQUIREMENTS OF MSB 543A SUPP NR1 ENGINE IS RETIRED FROM SERVICE.
